Alert archive / Ohio / Flash Flood Warnings in 2025
Flash Flood Warning 8, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jun 30, 2025, 6:06 PM EDT for Geauga County, Portage County, Summit County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2025, 6:06 PM EDT (22:06 UTC)
- Expired
- Jun 30, 2025, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Geauga County, OH, Portage County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 30 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 967 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
693
WGUS51 KCLE 302206
FFWCLE
OHC055-133-153-010115-
/O.NEW.KCLE.FF.W.0008.250630T2206Z-250701T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
606 PM EDT Mon Jun 30 2025
The National Weather Service in Cleveland has issued a
* Flash Flood Warning for...
Southwestern Geauga County in northeastern Ohio...
Northwestern Portage County in northeastern Ohio...
Northern Summit County in northeastern Ohio...
* Until 915 PM EDT.
* At 606 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 2 inches of rain have fallen, including reports of over 1
inch in 30 minutes. Additional rainfall amounts of 1 to 2 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Solon, Hudson, Twinsburg, Streetsboro, Macedonia, Aurora,
Brecksville, Northfield, Richfield, Reminderville, Boston Heights,
Glenwillow, Bainbridge and Peninsula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4128 8166 4128 8156 4130 8157 4131 8158
4133 8159 4134 8159 4135 8159 4135 8139
4139 8139 4140 8131 4127 8130 4119 8166
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Garuckas2 follow-up statements
146
WGUS71 KCLE 302355
FFSCLE
Flash Flood Statement
National Weather Service Cleveland OH
755 PM EDT Mon Jun 30 2025
OHC055-133-153-010115-
/O.CON.KCLE.FF.W.0008.000000T0000Z-250701T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Geauga OH-Portage OH-Summit OH-
755 PM EDT Mon Jun 30 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT THIS
EVENING FOR SOUTHWESTERN GEAUGA, NORTHWESTERN PORTAGE AND NORTHERN
SUMMIT COUNTIES...
At 755 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms produced heavy rain across the warned area earlier
this evening. Between 1 and 2 inches of rain have fallen. Flooding
impacts will continue, but no additional rainfall is expected. Flash
flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Solon, Hudson, Twinsburg, Streetsboro, Macedonia, Aurora,
Brecksville, Northfield, Richfield, Reminderville, Boston Heights,
Glenwillow, Bainbridge and Peninsula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4128 8166 4128 8156 4130 8157 4131 8158
4133 8159 4134 8159 4135 8159 4135 8139
4139 8139 4140 8131 4127 8130 4119 8166
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Garuckas446
WGUS71 KCLE 010113
FFSCLE
Flash Flood Statement
National Weather Service Cleveland OH
913 PM EDT Mon Jun 30 2025
OHC055-133-153-010123-
/O.EXP.KCLE.FF.W.0008.000000T0000Z-250701T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Geauga OH-Portage OH-Summit OH-
913 PM EDT Mon Jun 30 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM EDT THIS EVENING FOR
SOUTHWESTERN GEAUGA, NORTHWESTERN PORTAGE AND NORTHERN SUMMIT
COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 4128 8166 4128 8156 4130 8157 4131 8158
4133 8159 4134 8159 4135 8159 4135 8139
4139 8139 4140 8131 4127 8130 4119 8166
$$
GaruckasWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:06 PM EDT, 3 hours earlier.
Area forecast discussion, Jun 30, 3:06 PM EDT, 3 hours before
Area Forecast Discussion National Weather Service Cleveland OH 306 PM EDT Mon Jun 30 2025 .SYNOPSIS... A cold front tracks through tonight into early Tuesday. High pressure will build into the region for Tuesday night into Wednesday. Another cold front will move through the area early Thursday. High pressure will return for Friday into the weekend. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Scattered convection across the region is working to increase in coverage for the afternoon and evening hours as southwest flow aloft becomes more active ahead of a cold front tonight. Low level moisture advection on the increase during this time frame with a budding low level jet over the eastern CWA this afternoon, and have some concerns going forward on this moisture converging in terms of multiple rounds of storms over western Pennsylvania. Have added a Flood Watch to this area as a result. Should have decent progression of individual storms and clusters, and mainly concerned with repeated hits to the same area through early tonight. As has been the case much of the last week to ten days, have a high PWAT atmosphere and also a relatively wet recent history for the area. Rapid update models are hinting at a lull in the action early tonight before additional storms with the cold front come through towards morning. This may be more of a southern Ohio issue late tonight, however. Cold front through the CWA Tuesday morning, but some convection could fire up again along the southeastern fringe of the CWA with the upper trough axis trailing behind. Otherwise, high pressure will settle into the southern Great Lakes and the forecast ultimately dries out completely later Tuesday and Tuesday night. Not a huge change in the airmass, with only about 2-4 degrees cooler and the same change for the dewpoints. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... High pressure influences will fairly rapidly exit the CWA Wednesday night with another cold front entering the picture from the northwest, through the CWA by early Thursday afternoon. Low POPs with this cold front. Upper level ridging builds back in over the Mississippi Valley Thursday into Thursday night with surface high pressure over the lower Ohio Valley. Airmass modification leads to a slight uptick in temperatures from Wednesday into Thursday, as temperatures overall remain slightly above normal across the region. && .LONG TERM /FRIDAY THROUGH MONDAY/... High pressure shifts east, and puts the CWA in return flow and back into the warm sector as low pressure tracks from the northern plains towards James Bay in Canada. Probably back into the lower 90s for many areas at this point for the weekend, ahead of a late weekend cold front. POPs through the long term overall are on the lower side. Likely cooler into Monday in the wake of yet another cold front. && .AVIATION /18Z Monday THROUGH Saturday/... Mixed-bag of VFR, MVFR, and even pockets of IFR associated with heavier bursts of rain and/or thunderstorms this afternoon. Anticipate increased coverage of IFR vsbys resulting from heavy rain and/or thunderstorms through this afternoon and evening, especially along and east of the I-71 corridor as a cluster of showers and storms slowly pushes east. This cluster will be the main focus for non-VFR conditions through this evening. Winds may gust in the 40 to 50 mph range with any heavier thunderstorms. Coverage of showers and storms will gradually diminish after sunset, though some sporadic non- VFR will remain possible in isolated to scattered showers and thunderstorms. Light, mainly VFR rain is possible across the southern TAF sites late Tuesday morning and afternoon. Winds are generally out of the south to southwest early this afternoon, around 10 knots. Winds will gradually favor a westerly direction late this evening and overnight, 5 to 10 knots as a weak cold front attempts to drop southeast across the area. The southern TAF sites may continue to hold on to a southwest wind direction into Tuesday afternoon as the front slows its progression. Outlook...Non-VFR possible in scattered showers and thunderstorms Thursday. Otherwise, mainly VFR expected through Saturday. && .MARINE... A warm front has lifted north of the lake this morning, allowing for winds to shift and become southwest at 5-10 knots. These conditions will persist today until a cold front moves east tonight into Tuesday. During the shift from southwest to more west-northwesterly, winds will briefly increase up to 15 knots. By Tuesday morning, these winds will persist with onshore flow resulting in waves building to 1-3 feet across the central and eastern lakeshores. High pressure building in behind the departing front will allow for winds to gradually weaken once again to 5-10 knots through Wednesday night. Another cold front is expected to arrive on Thursday, once again shifting winds to have a more northerly component. No marine headlines are anticipated through the next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...Flood Watch until 10 PM EDT this evening for PAZ001>003. MARINE...None. && SYNOPSIS...26 NEAR TERM...26 SHORT TERM...26 LONG TERM...26 AVIATION...Kahn MARINE...04/Kahn
Hazardous weather outlook, Jun 30, 5:45 AM EDT, 12 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 545 AM EDT Mon Jun 30 2025 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-010945- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 545 AM EDT Mon Jun 30 2025 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Multiple rounds of showers and thunderstorms are expected today. Storms during the afternoon and evening hours could reach strong to severe limits with damaging wind gusts as the main storm threat. Storms could also produce brief, heavy rainfall, which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-010945- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 545 AM EDT Mon Jun 30 2025 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Multiple rounds of showers and thunderstorms are expected today. Storms during the afternoon and evening hours could reach strong to severe limits with damaging wind gusts as the main storm threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 30, 2:51 PM EDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
251 PM EDT Mon Jun 30 2025
OHZ038-301930-
Holmes OH-
251 PM EDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN HOLMES COUNTY THROUGH
330 PM EDT...
At 251 PM EDT, Doppler radar was tracking a strong thunderstorm near
Danville, or 15 miles west of Millersburg, moving northeast at 20
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Millersburg, Killbuck, Glenmont, and Nashville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4046 8218 4058 8218 4066 8206 4058 8189
4045 8187
TIME...MOT...LOC 1851Z 246DEG 16KT 4047 8219
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KahnSpecial weather statement, Jun 30, 3:15 PM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Cleveland OH
315 PM EDT Mon Jun 30 2025
OHZ010-011-302000-
Lorain OH-Cuyahoga OH-
315 PM EDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CUYAHOGA AND EAST
CENTRAL LORAIN COUNTIES THROUGH 400 PM EDT...
At 315 PM EDT, Doppler radar was tracking a strong thunderstorm near
Grafton, or 9 miles southeast of Elyria, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cleveland, Parma, Strongsville, Brunswick, North Royalton, North
Ridgeville, North Olmsted, Garfield Heights, Parma Heights, Broadview
Heights, Brook Park, Berea, Middleburg Heights, Brecksville, Seven
Hills, Brooklyn, Olmsted Falls, Independence, Walton Hills, and
Newburgh Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4135 8158 4135 8159 4128 8157 4127 8196
4128 8197 4138 8198 4148 8164
TIME...MOT...LOC 1915Z 239DEG 22KT 4132 8195
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KahnSpecial weather statement, Jun 30, 4:32 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
432 PM EDT Mon Jun 30 2025
OHZ009-010-302115-
Erie OH-Lorain OH-
432 PM EDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT ERIE AND NORTHERN LORAIN
COUNTIES THROUGH 515 PM EDT...
At 432 PM EDT, Doppler radar was tracking a strong thunderstorm over
Western Vermilion, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lorain, Elyria, Western Vermilion, Vermilion, North Ridgeville, Avon
Lake, Amherst, Grafton, Avon, Sheffield Lake, Eaton, Oberlin,
Sheffield, South Amherst, Birmingham, and Eaton Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4150 8197 4126 8197 4134 8250 4138 8249
4143 8236 4143 8227 4147 8218 4152 8202
4152 8199
TIME...MOT...LOC 2032Z 276DEG 29KT 4142 8238
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
10Special weather statement, Jun 30, 4:51 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
451 PM EDT Mon Jun 30 2025
PAZ002-302130-
Southern Erie PA-
451 PM EDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ERIE COUNTY THROUGH 530
PM EDT...
At 450 PM EDT, Doppler radar was tracking a strong thunderstorm over
Edinboro, or 14 miles north of Meadville, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Edinboro, Union City, Waterford, Wattsburg, Platea, Mill Village,
McKean, and Elgin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4186 7967 4185 7976 4185 8026 4194 8034
4215 7993 4213 7983 4208 7979 4201 7976
4196 7966
TIME...MOT...LOC 2050Z 234DEG 21KT 4186 8017
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
10Local storm report, Jun 30, 5:29 PM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
529 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM Tstm Wnd Dmg 3 WSW Waterford 41.93N 80.03W
06/30/2025 Erie PA 911 Call Center
Tree down on roadway.
&&The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:43 PM EDT | Special Marine Warning | CLE | 92 min | |
| Jun 30, 2:51 PM EDT | Special Weather Statement | CLE | Holmes | 39 min |
| Jun 30, 3:15 PM EDT | Special Weather Statement | CLE | Cuyahoga | 45 min |
| Jun 30, 3:59 PM EDT | Special Marine Warning | CLE | 61 min | |
| Jun 30, 4:19 PM EDT | Special Marine Warning | CLE | 56 min | |
| Jun 30, 4:32 PM EDT | Special Weather Statement | CLE | Lorain | 43 min |
| Jun 30, 5:17 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Medina, Summit | 3 hr |
| Jun 30, 5:45 PM EDT | Areal Flood Advisory | CLE | Geauga, Portage | 3 hr |
| Jun 30, 6:51 PM EDT | Special Weather Statement | CLE | Holmes, Stark | 39 min |
| Jun 30, 7:35 PM EDT | Areal Flood Advisory | CLE | Holmes, Knox | 3 hr |
| Jun 30, 7:47 PM EDT | Special Weather Statement | CLE | Marion | 43 min |
Nearby
Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.